Alert archive / Florida / Small Craft Advisories in 2010
Small Craft Advisory 13, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 16, 2010, 4:11 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2010, 4:11 AM EST (09:11 UTC)
- Expired
- Feb 16, 2010, 3:50 PM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
385 WHUS72 KKEY 160911 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 411 AM EST TUE FEB 16 2010 GMZ032-033-075-161700- /O.NEW.KKEY.SC.Y.0013.100216T0911Z-100216T2200Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 411 AM EST TUE FEB 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE GULF WATERS NORTH OF THE LOWER KEYS AND 20 TO 60 NM WEST OF MAINLAND MONROE...AND FOR THE WATERS FROM KEY WEST TO 20 NM WEST OF THE DRY TORTUGAS AND OUT TO 60 NM. NORTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS THE ADVISORY AREA THIS MORNING. IN ADDITION...SEAS WILL BUILD TO 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS...AND OVER THE WATERS BEYOND THE REEF WEST OF REBECCA SHOAL LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JACOBSON
2 follow-up statements
516 WHUS72 KKEY 161442 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 942 AM EST TUE FEB 16 2010 GMZ031-052>054-072>074-162200- /O.EXA.KKEY.SC.Y.0013.000000T0000Z-100216T2200Z/ FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- 942 AM EST TUE FEB 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE FLORIDA BAY AND THE COASTAL ATLANTIC WATERS FROM OCEAN REEF TO KEY WEST. NORTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS THE ADVISORY AREA THIS MORNING. IN ADDITION...SEAS WILL BUILD TO 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS...AND OVER THE WATERS BEYOND THE REEF WEST OF REBECCA SHOAL LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ032-033-075-162200- /O.CON.KKEY.SC.Y.0013.000000T0000Z-100216T2200Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 942 AM EST TUE FEB 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS NORTH OF THE LOWER KEYS AND 20 TO 60 NM WEST OF MAINLAND MONROE...AND FOR THE WATERS FROM KEY WEST TO 20 NM WEST OF THE DRY TORTUGAS AND OUT TO 60 NM. IN ADDITION...SEAS WILL BUILD TO 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS...AND OVER THE WATERS BEYOND THE REEF WEST OF REBECCA SHOAL LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
219 WHUS72 KKEY 162050 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 350 PM EST TUE FEB 16 2010 GMZ033-075-170500- /O.CAN.KKEY.SC.Y.0013.000000T0000Z-100216T2200Z/ /O.NEW.KKEY.SW.Y.0004.100216T2050Z-100217T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 350 PM EST TUE FEB 16 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR NEAR AND OFFSHORE GULF WATERS ADJACENT TO THE LOWER KEYS...AND OVER THE ATLANTIC WATERS WEST OF KEY WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031-032-052>054-072>074-162200- /O.CAN.KKEY.SC.Y.0013.000000T0000Z-100216T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- 350 PM EST TUE FEB 16 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 8:52 PM EST, 7 hours 19 minutes earlier.
Area forecast discussion, Feb 15, 8:52 PM EST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 852 PM EST MON FEB 15 2010 .DISCUSSION... .CURRENTLY... THE KBYX RADAR SHOWS LIGHT RAIN MOVING EASTWARD ACROSS THE DRY TORTUGAS AND WATERS WEST OF KEY WEST. SATELLITE HAS PLENTY OF CLOUDS STREAMING ACROSS THE SERVICE AREA DUE TO THE LOCATION OF THE SUBTROPICAL JET ALOFT AND THE CONVERGENCE ZONE IN THE MID TROPOSPHERIC LAYER. THE EVENING SOUNDING HAS INCREASED MOISTURE THROUGH THE COLUMN ESPECIALLY IN A LAYER FROM 850 TO 650 MB. WINDS ARE LIGHT AND VARIABLE AT THE SURFACE WHILE INCREASING FROM 15 TO 50 KNOTS THROUGH THE AFORE MENTIONED LAYER. TEMPERATURES ARE MUCH MILDER THAN LAST NIGHT IN THE MIDDLE TO LOWER 60S ACROSS THE ISLAND CHAIN. .FORECAST... THE COOL FRONT WILL MAKE HEADWAY TOWARD THE KEYS OVERNIGHT...REACHING THE LOWER KEYS AROUND SUNRISE. WINDS AHEAD OF THE FRONT WILL GRADUALLY INCREASE AND TURN NORTHWEST OVERNIGHT. MOST OF THE LIFT ASSOCIATED WITH THIS FRONT WILL BE IN THE MID LAYERS OF THE BOUNDARY LAYER. WITH LIMITED MOISTURE NEAR THE SURFACE AND AN ELEVATED LIFTING MECHANISM...EXPECT THAT THE MOST THAT CAN BE SQUEEZED OUT OF THIS EVENT WILL BE AREAS OF LIGHT RAIN. THE RIDGE OF HIGH PRESSURE BUILDING IN ON THE FOOT OF THIS FRONT WILL BRING IN WINDS OF 15 TO 20 KNOTS ACROSS THE AREA TUESDAY NIGHT. AS THIS RIDGE OF HIGH PRESSURE SPREADS EASTWARD ACROSS THE GULF OF MEXICO...THE GRADIENT BETWEEN THE SLOW MOVING LOW PRESSURE IN THE NORTHEAST AND THE RIDGE WILL TIGHTEN. AS A RESULT WINDS WILL INCREASE TO 15 TO 20 KNOTS AGAIN WEDNESDAY NIGHT BEFORE WANING AGAIN THURSDAY MORNING. THE PROXIMITY OF THE SUBTROPICAL JET WILL KEEP AT LEAST PARTLY CLOUDY SKIES THROUGH THE WEEKEND. THE RIDGING AT THE SURFACE WILL KEEP POPS LOW WITH ONLY DIME POPS THROUGH THE WEEKEND. .MARINE... LIGHT AND VARIABLE WINDS WILL INCREASE TO 15 TO 20 KNOTS OUT OF THE NORTHWEST BY MORNING AHEAD OF A COOL FRONT. SEAS WILL BE HIGHEST IN THE GULF WATERS NORTH AND WEST OF THE LOWER KEYS. A SMALL CRAFT ADVISORY MAY BE NEEDED ESPECIALLY FOR THE GULF ZONES BEFORE SUNRISE...WHILE AT LEAST A CAUTIONARY STATEMENT IS LIKELY ELSEWHERE. THE HIGHER WIND WILL BE OF SHORT DURATION KEEPING SEAS FROM BECOMING FULLY DEVELOPED ACROSS MOST OF THE KEYS WATERS WITH THE EXCEPTION OF THE GULF WATERS AND WEST OF REBECCA SHOAL WHERE 4 TO 6 FOOT SEAS ARE LIKELY. A BRIEF WIND SURGE WILL AGAIN IMPACT THE KEYS WEDNESDAY NIGHT AS THE PRESSURE GRADIENT BETWEEN THE SURFACE HIGH PRESSURE AND THE LOW OVER THE NORTHEAST INCREASES. && .AVIATION... THROUGH 16/00Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT EYW AND MTH. HOWEVER...VFR CEILINGS WILL LOWER FROM FL080 TO FL050 OVERNIGHT AS AN UPPER-LEVEL DISTURBANCE SATURATES A DEEPENING LAYER OF AIR ALOFT. A PERIOD OF LIGHT RAIN IS EXPECTED FROM 06-12Z. HOWEVER... VISIBILITY IS NOT LIKELY TO DROP BELOW 7SM FOR A SIGNIFICANT PERIOD OF TIME DUE TO DRY AIR AT THE SURFACE. A COLD FRONT WILL PASS THROUGH EYW/MTH AROUND 15/10-11Z...AND WINDS WILL SHIFT TO NORTH AND SURGE RESULTING IN CROSSWINDS OCCASIONALLY EXCEEDING 15KT. && .CLIMATE... ON THIS DAY IN KEYS WEATHER HISTORY...IN 1874...THE HIGH TEMPERATURE IN KEY WEST WAS 85 DEGREES. THIS MARKS THE RECORD HIGH TEMPERATURE RECORDED ON FEBRUARY 15TH...A RECORD WHICH REMAINS STANDING 136 YEARS LATER. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........BWC AVIATION/NOWCASTS.....KASPER DATA COLLECTION.......FUENTES VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:50 PM EST | Small Craft Advisory for Hazardous Seas | KEY | 12 hr |
Nearby
Small Craft Advisories in Florida, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.